MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Distress (2329); Skin Burning Sensation (4540); Nodule (4551); Swelling/ Edema (4577)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two thermage ctp tips were returned for evaluation.Evaluation of both the treatment tips found no issues related to this event.Both tips passed the leak, the thermistor, and visual testing.No dents, scratches, blemishes or dielectric breakdown was observed.Functional testing was performed (50 treatments) with no errors or other issues observed.Service was unable to confirm the customer's complaint of a small crack on the tip membrane.According to thermage cpt system user manual pain, surface irregularities, and swelling are known possible adverse patient reactions to thermage cpt treatment.Surface irregularities are variously described as (localized) ¿small dents in the surface of the skin,¿ ¿rippling,¿ ¿ridging,¿ ¿waffle patterns¿, or ¿fat loss¿ (covering a larger surface area).Frequently, surface irregularities are not evident immediately post-treatment but show up later (1 or more months post-treatment).In most cases solta recommends that surface irregularities be monitored for a period of six months post onset.Tissue fillers may be considered as a treatment option if the condition does not resolve on its own.Mild/moderate pain during treatment is common and expected during treatment.Typically, the discomfort is temporary during the procedure and localized within the treatment area.Rarely, patients have reported transient aching in the treatment area lasting up to several months.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.The data logs were just uploaded and will be reviewed.A supplemental report will be filed when the data has been read.
 
Event or Problem Description
A user facility reported that a patient was developing "irregular bumps/swollen spots" during a thermage cpt face treatment.The patient had indicated to the customer of feeling an initial stinging sensation.The customer stopped the treatment after noticing the skin condition.The patient was also burned on the left side of her face near the orbital rim.Available pictures were reviewed by the medical reviewer and burned areas are visible on left upper side of the face and forehead.Erythema is visible on forehead, and both cheeks.The patient was administered 10mg oxycodone by mouth + 500mg tylenol by mouth + 1mg ativan by mouth + 50mg gravol.Secondary intervention (ointments, medications, etc.) included applying a cooling pack to the area for 20 minutes and then performing a jet peel hale derma infusion.The patient was also sent home with hydrogel (kept cold).The patient was upset as there may be possible scarring.Multiple unspecified tip-related error codes appeared during treatment despite trying different handpieces.The customer then switched to a different thermage ctp tip and the error codes were resolved.Upon visual inspection, the customer discovered a small crack near a corner of the tip membrane of the first tip.No other treatments (besides thermage) were being performed in the same area where the symptoms were reported, nor has the patient undergone any other treatments in the same symptom area within the past 30 days.This incident is said to have occurred at about 388 pulses with the highest energy level of 2.5 j.Solta medical cryogen and 1.5 bottles of coupling fluid were used during this treatment.The treatment tip surface inspected prior to use and there was nothing noticed prior or during treatment.The treatment tip surface was re-inspected during the treatment with each pass around 10-20 pulses, and checked in between for hand/arm posture changes, and was also checked after each error code.This is the first time this treatment tip was used.
 
Additional Manufacturer Narrative
Correction: type of investigation - 4121 was reported on initial for evaluation of the datalogs but it had not been performed and then was not able to be performed.Code 4121 has been removed.The datalogs were not available for analysis, as the returned logs did not contain the treatment information, and the provider stated that no more logs are available for return.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.Based on the available information, no causal factors can be determined, and no conclusions can be found.No capa is necessary at this time.
 
Additional Manufacturer Narrative
This event no longer meets reportability requirements, as a serious injury did not occur.The conclusions from our previous submission remain unchanged.
 
Event or Problem Description
Available information was received and reviewed.It is reported that the patient's skin has recovered and there will be no scarring.After further evaluation of the case, review of patient images, and consideration of the full recovery without scarring, and the noted treatment - which does not exceed the standard of care, the case was downgraded to "not serious".Therefore, this case no longer meets the requirement for reporting.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key20930635
Report Number3011423170-2024-00234
Device Sequence Number8285726
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/16/2024
01/17/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/14/2025
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown